Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 89, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Dec 26, 2000, 2:30 AM CST for Fannin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 26, 2000, 2:30 AM CST (08:30 UTC)
- Expired
- Dec 26, 2000, 5:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 157 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 419 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 503 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 260834 FFWFWD TXC147-261130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 230 AM CST TUE DEC 26 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... FANNIN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 530 AM CST * AT 230 AM CST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH FLOODING IN BONHAM AND OTHER CITIES IN FANNIN COUNTY. PERIODS OF HEAVY RAIN SHOULD CONTINUE THE REMAINDER OF THE NIGHT...SO FLASH FLOODING COULD SPREAD COUNTY WIDE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QU(ICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3374 9636 3336 9637 3344 9586 3382 9588
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 9:05 PM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Dec 25, 9:05 PM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 905 PM CST MON DEC 25 2000 NO CHANGE TO PREVIOUS ISSUANCE OF A WINTER STORM WARNING...WATCH...OR ADVISORY ISSUED EARLIER THROUGH TUESDAY NIGHT. FWD 00Z SOUNDING INDICATES FREEZING RAIN SCENARIO TO CONTINUE UNFOLDING ACROSS THE REGION THE REMAINDER OF TONIGHT. DEPTH OF FREEZING TEMPERATURES LIES FROM THE SURFACE TO BELOW 900 MB. LOW LEVEL JET OF 35 KTS HAS DEVELOPED AND WILL POUR AMPLE GULF MOISTURE OVER THE COLD DOME. WARM NOSE AT H850 OF 9 DEG C WITH A SATURATED PROFILE...SUGGESTS FREEZING RAIN THE DOMINANT PRECIPITATION TYPE NORTH OF A LAMPASAS TO WACO TO PALESTINE LINE. HAVE TRIMMED MENTION OF SLEET TO AN AREA NORTH OF A GRAHAM...DENTON...TO SULPHUR SPRINGS LINE WHERE DEPTH OF COLD AIR MAY BE GREATER. ACROSS THE SOUTHERN TIER...HAVE INCLUDED THE MENTION OF THUNDER WITH LIGHTNING STRIKES DETECTED SOUTHWEST OF WACO...SLIDING EASTWARD. RAIN IN THE SOUTH WILL REMAIN LIQUID THROUGH MUCH OF THE NIGHT AND BRIEFLY CHANGE TO FREEZING RAIN BY DAYBREAK. ICE AMOUNTS IN THESE AREAS WILL GENERALLY BE LIGHT. SATELLITE IMAGERY LOOP INDICATES SPOKES OF SHORTWAVE ENERGY APPROACHING FROM THE WEST THAT WILL TRANSVERSE ACROSS THE REGION DURING THE NIGHT. SIGNIFICANT ICE ACCUMULATIONS WILL AFFECT A LARGE PROPORTION OF THE NORTHERN HALF BY LATE NIGHT. DANGEROUS ACCUMULATIONS OF ICE HAVE ALREADY AFFECTED TREES AND POWER LINES NORTH OF A MCKINNEY TO SULPHUR SPRINGS LINE. HAVE MADE MINOR ADJUSTMENTS TO OVERNIGHT MINIMA AS TEMPERATURES REMAIN FAIRLY STEADY. WINDS WILL REMAIN NORTHEAST EXCEPT FOR A MORE EASTERLY COMPONENT OVER EAST TEXAS. .FTW...WINTER STORM WARNING TONIGHT THROUGH TUESDAY NIGHT NORTH OF A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO ATHENS. ...FOR THE REMAINDER OF NORTH TEXAS...A WINTER WEATHER ADVISORY TONIGHT...AND A WINTER STORM WATCH TUESDAY AND TUESDAY NIGHT... 48
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 9:28 AM CST | Flash Flood Warning | FWD | Fannin | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.